Alert archive / Alaska / High Wind Warnings in 2009

High Wind Warning 6, NWS Anchorage, AK

February 11, 2009

NWS Anchorage, AK issued this high wind warning at Feb 11, 2009, 4:29 PM AKST. It took effect at Feb 12, 2009, 7:00 AM AKST. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 11, 2009, 4:29 PM AKST (01:29 UTC)
In effect from
Feb 12, 2009, 7:00 AM AKST
Expired
Feb 12, 2009, 10:53 AM AKST
In force
4 hr
Issued by
NWS Anchorage, AK

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWAK72 PAFC 120129
NPWALU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
429 PM AKST WED FEB 11 2009

AKZ187-121900-
/X.UPG.PAFC.HW.A.0004.090213T0200Z-090213T1800Z/
/X.NEW.PAFC.HW.W.0006.090213T0200Z-090213T1800Z/
CENTRAL ALEUTIANS-
INCLUDING THE CITY OF...ATKA AND ADAK
429 PM AKST WED FEB 11 2009

...HIGH WIND WARNING IN EFFECT FROM 5 PM THURSDAY TO 9 AM AKST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 5 PM THURSDAY TO 9 AM AKST
FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

AN INTENSE NORTH PACIFIC LOW WILL CROSS THE WESTERN ALEUTIANS
EARLY THURSDAY MORNING. EXPECT SOUTHWEST WIND 45 TO 60 MPH WITH
GUSTS TO 75 MPH THURSDAY AFTERNOON. WINDS WILL THEN BECOME WEST 50
TO 65 MPH THURSDAY EVENING THROUGH FRIDAY MORNING WITH POSSIBLE
GUSTS TO 75 MPH.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD
BE BLOWN AROUND OR DAMAGED BY THE WIND.

$$

AKZ191-121900-
/X.UPG.PAFC.HW.A.0004.090212T1600Z-090213T0600Z/
/X.NEW.PAFC.HW.W.0006.090212T1600Z-090213T0600Z/
WESTERN ALEUTIANS-
INCLUDING THE CITY OF...SHEMYA AND AMCHITKA
429 PM AKST WED FEB 11 2009

...HIGH WIND WARNING IN EFFECT FROM 7 AM TO 9 PM AKST THURSDAY...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 7 AM TO 9 PM AKST THURSDAY. THE
HIGH WIND WATCH IS NO LONGER IN EFFECT. 

AN INTENSE NORTH PACIFIC LOW WILL CROSS THE WESTERN ALEUTIANS
EARLY THURSDAY MORNING. AS THE LOW CROSSES THE CHAIN...STRONG WEST
TO NORTHWEST WINDS WILL DEVELOP THURSDAY MORNING. WINDS ARE
EXPECTED TO BE 50 TO 60 MPH THURSDAY MORNING THROUGH THURSDAY
EVENING WITH GUSTS TO 75 MPH.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD
BE BLOWN AROUND OR DAMAGED BY THE WIND.

$$
2 follow-up statements
000 
WWAK72 PAFC 121346
NPWALU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
446 AM AKST THU FEB 12 2009

AKZ187-130300-
/X.CON.PAFC.HW.W.0006.090213T0200Z-090213T1800Z/
CENTRAL ALEUTIANS-
INCLUDING THE CITY OF...ATKA AND ADAK
446 AM AKST THU FEB 12 2009

...HIGH WIND WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON
TO 9 AM AKST FRIDAY...

A HIGH WIND WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO
9 AM AKST FRIDAY. 

AN INTENSE NORTH PACIFIC LOW IS CROSSING THE WESTERN ALEUTIANS
EARLY THIS MORNING. EXPECT SOUTHWEST WIND 45 TO 55 MPH WITH GUSTS TO
75 MPH BY LATE THIS AFTERNOON. WINDS WILL THEN BECOME WEST 50 TO
65 MPH THURSDAY EVENING THROUGH FRIDAY MORNING WITH GUSTS TO 80 MPH.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD
BE BLOWN AROUND OR DAMAGED BY THE WIND.

$$

AKZ191-130300-
/X.CON.PAFC.HW.W.0006.090212T1600Z-090213T0600Z/
WESTERN ALEUTIANS-
INCLUDING THE CITY OF...SHEMYA AND AMCHITKA
446 AM AKST THU FEB 12 2009

...HIGH WIND WARNING REMAINS IN EFFECT FROM 7 AM THIS MORNING TO
9 PM AKST THIS EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT FROM 7 AM THIS MORNING TO
9 PM AKST THIS EVENING. 

AN INTENSE NORTH PACIFIC LOW IS CROSSING THE WESTERN ALEUTIANS
EARLY THIS MORNING. EXPECT STRONG WEST TO NORTHWEST WINDS
BEGINNING EARLY THIS MORNING AT 50 TO 60 MPH THROUGH THIS EVENING
WITH GUSTS TO 75 MPH.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH
WIND EVENT IS EXPECTED OR OCCURRING. PEOPLE ARE URGED TO SECURE
LOOSE OBJECTS THAT COULD BE BLOWN AROUND OR DAMAGED BY THE WIND.

$$
000 
WWAK72 PAFC 121953
NPWALU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
1053 AM AKST THU FEB 12 2009


AKZ191-122100-
/X.CAN.PAFC.HW.W.0006.000000T0000Z-090213T0600Z/
WESTERN ALEUTIANS-
INCLUDING THE CITY OF...SHEMYA AND AMCHITKA
1053 AM AKST THU FEB 12 2009

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS CANCELLED THE HIGH
WIND WARNING AND UPGRADED TO A BLIZZARD WARNING. 


$$

AKZ187-122100-
/X.CAN.PAFC.HW.W.0006.090213T0200Z-090213T1800Z/
CENTRAL ALEUTIANS-
INCLUDING THE CITY OF...ATKA AND ADAK
1053 AM AKST THU FEB 12 2009

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS CANCELLED THE HIGH
WIND WARNING AND ADDED A WINTER STORM WARNING.


$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Anchorage, AK wrote its last area forecast discussion before this high wind warning went out at Feb 11, 5:30 AM AKST, 10 hours 59 minutes earlier.

Area forecast discussion, Feb 11, 5:30 AM AKST, 10 hours 59 minutes before
AREA FORECAST DISCUSSION
SOUTHCENTRAL AND SOUTHWEST ALASKA
530 AM AKST WED FEB 11 2009

.ANALYSIS AND UPPER LEVELS....
A COLD UPPER LEVEL LOW REMAINS OVER NORTHERN ALASKA AND WILL SLOWLY
DRIFT NORTH. TWO TROUGHS EXTEND OUT FROM THE LOW...THE FIRST..EXTENDS
SOUTHEAST OVER NORTHEASTERN ALASKA AND INTO CANADA...THE
SECOND...EXTENDS SOUTHWEST OVER RUSSIAN CHUKOTKA / KAMCHATKA MOVING
EASTWARD ACROSS THE BERING. LOCATED BETWEEN THE TWO TROUGHS IS A
RIDGE THAT CAN BE FOUND OVER MUCH OF SOUTHCENTRAL.

AT THE SURFACE...HIGH PRESSURE OVER THE YUKON FLATS CONTINUES TO MOVE
EAST. A 978 MB LOW NORTH OF SHEMYA CONTINUES TO WEAKEN AS IT MOVES
NORTH AND EAST. AN OCCLUDED FRONT STRETCHES FROM THE BERING LOW
EASTWARD ACROSS THE WESTERN COASTAL AREAS...FROM BETHEL THROUGH PILOT
POINT THIS MORNING. A WEAK SURFACE LOW HAS DEVELOPED WEST OF AKHIOK
AND WILL MOVE EAST OVER KODIAK ISLAND TODAY AND INTO THE GULF. THE
NEXT MAJOR SYSTEM CAN ALREADY BE SEEN ON SATELLITE OVER THE NORTH
PACIFIC AS IT CONTINUES TO INTENSIFY AND MOVE TOWARDS THE WESTERN
ALEUTIANS.

.MODEL DISCUSSION...MODELS ARE GENERALLY IN GOOD AGREEMENT THROUGH
THE 48 TO 60 HOUR TIME FRAME...AND ARE IN LINE WITH THE DEVELOPING
NORTH PACIFIC STORM SYSTEM THAT WILL AFFECT THE WESTERN ALEUTIANS IN
THE COMING DAYS AS WELL. THE MODELS ARE STILL HAVE SOME POSITION
DIFFERENCES WITH THE WEAK KODIAK LOW THIS MORNING...WITH THE LATEST
RUNS HAVING MORE OF A NORTHERLY TRACK INTO THE GULF. TOWARDS THE
WEEKEND...THE ECMWF CONTINUES TO BE AN OUTLIER AMONGST THE MODELS.
THE CURRENT FORECAST PACKAGE WAS TRENDED TOWARDS THE RECENT GFS RUNS
THROUGH THE LONG RANGE.

.SHORT TERM FORECAST...

.SOUTHCENTRAL...SNOW WILL CONTINUE TO SPREAD UP AND ALONG THE KENAI
PENINSULA THIS MORNING AS A LOW MOVES ACROSS KODIAK. THE 06Z MODEL
RUNS WERE BACKING OFF SLIGHTLY ON THE AMOUNT OF MOISTURE OVER THE
ANCHORAGE AREA TODAY BEFORE THE LOW IS SHEARED APART IN GULF LATE
WEDNESDAY NIGHT. HEAVIEST SNOW THIS MORNING HAS BEEN IN KODIAK CITY
WHERE ADVISORY LEVEL SNOWS HAVE FALLEN. SNOW WILL TAPER OFF AS THE
LOW PULLS OUT...BUT THE QUESTION REGARDING BLOWING SNOW TONIGHT FOR
KODIAK STILL LOOMS...AS THE CONFIDENCE ON BLIZZARD LEVEL VISIBILITY
IS STILL LOW...AND THE OTHER KEY CHALLENGE TO THE FORECAST WILL BE ON
THE TRACK OF THE LOW...MORE OF A NORTHERLY TRACK WILL POTENTIALLY
BRING RAIN TO KODIAK AND NIX THE NEED FOR A WWA. NORTHWEST WINDS WILL
PICKUP THIS AFTERNOON BEHIND THE LOW AND WILL BRING THE POTENTIAL FOR
BLOWING SNOW ACROSS WESTERN KODIAK ISLAND. SNOW SHOWERS WILL MAKE
THEIR WAY TOWARDS THE GULF AND EASTERN COASTAL AREAS LATER THIS
AFTERNOON AS A FRONT WILL PUSH NORTH IN WITH THE WEAK KODIAK LOW.

.SOUTHWEST...AS THE AFOREMENTIONED WESTERN KODIAK LOW CONTINUES TO
MOVE TO THE EAST...NORTHERLY WINDS WILL PRODUCE MODEST SNOWFALL ALONG
THE MOUNTAINS. KING SALMON RADAR IS SHOWING THE HIGHEST RETURNS ALONG
A LINE FROM IGIUGIG SOUTH...WHILE MODERATE SNOWS ARE BEING REPORTED
FROM MCGRATH SOUTH. THE HEAVIEST SNOWS WILL CONTINUE THROUGH THE
AFTERNOON EAST OF KING SALMON...ESPECIALLY ALONG THE
MOUNTAINS...WHILE SCATTERED SNOWSHOWERS WILL REMAIN ACROSS THE OTHER
AREAS. A RIDGE WILL BUILD ON THURSDAY BRINGING IN A BREAK FROM THE
ACTIVE WEATHER UNTIL FRIDAY MORNING WHEN A STRONG FRONT MOVES THROUGH
THE AREA.

.BERING SEA AND ALEUTIANS...THE RELATIVE CALM BEFORE THE STORM WILL
BE FELT THIS AFTERNOON AS WINDS WILL BACK OFF SLIGHTLY UNTIL THE
EVENING. THE RAPIDLY DEVELOPING NORTH PACIFIC LOW WILL MOVE NORTH
ACROSS THE FAR WESTERN CHAIN LATE TONIGHT INTO TOMORROW MORNING AS A
963 MB LOW. THIS SYSTEM WILL WRAP ARCTIC AIR DOWN THE BACKSIDE AND
SOME OF THE STRONGEST WINDS WILL BE PRESENT JUST SOUTH OF THE CHAIN
IN MARINE ZONE 175 WHERE HURRICANE FORCE WINDS ARE EXPECTED. AT THIS
POINT A HIGH WIND WATCH HAS BEEN ISSUED FOR THE CENTRAL AND WESTERN
ALEUTIANS STARTING LATE TONIGHT AND LASTING THROUGH THURSDAY
NIGHT/FRIDAY MORNING...BUT THE OVERALL FEELING AS THAT THIS WILL
LIKELY BE UPGRADED TO A WARNING. FOR AREAS EAST AND ALONG THE
CHAIN...A WATCH WILL LIKELY BE ISSUED FOR FRIDAY AS THE LOW TRACKS
ACROSS THE SOUTHERN BERING AND STRONG WINDS ALONG THE BACKSIDE OF THE
LOW MOVE EAST BEFORE DISSIPATING FRIDAY NIGHT OVER BRISTOL BAY.

.LONG TERM FORECAST...MODELS CONTINUE TO HAVE A LACK OF STRONG RUN TO
RUN CONSISTENCY...BUT THE OVERALL LONG-WAVE PATTERN WILL CONTINUE TO
BE THAT OF LOW AMPLITUDE THROUGH THE WEEKEND. THE RESULTANT STORM
TRACKS WILL CONTINUE TO MOVE QUICKLY FROM WEST TO EAST. BY THE
WEEKEND A STRONG FRONT IS EXPECTED TO MOVE ACROSS THE CHAIN...ALONG
THE AKPEN AND INTO BRISTOL BAY BEFORE SLOWING AND WEAKENING NEAR THE
ALEUTIAN RANGE. IN GENERAL...THE OVERALL PATTERN WILL CONTINUE TO BE
QUITE ACTIVE ACROSS THE DOMAIN THROUGH THE WEEKEND AND BEYOND.

.AER/ALU...WATCH/WARNING SUMMARY
PUBLIC...SNOW ADVISORY...171
         HIGH WIND WATCH...187 191
MARINE...HURRICANE FORCE WIND WARNING...175
         STORM WARNING...172 176 185 411
         GALE WARNING...120 130 132 150 155 160 165 170 171 179 180
                        351 352 412 413 414
         HEAVY FREEZING SPRAY WARNING...141
FIRE WEATHER...NONE

SSS FEB 09

The office that day

Everything else NWS Anchorage, AK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 11, 4:00 PM AKSTHurricane Force Wind WarningAFC36 hr
Feb 11, 4:00 PM AKSTStorm WarningAFC48 hr
Feb 11, 4:00 PM AKSTStorm WarningAFC36 hr
Feb 11, 4:00 PM AKSTHeavy Freezing Spray WarningAFC48 hr
Feb 11, 4:24 PM AKSTBlizzard WatchAFC12 hr
Feb 12, 4:00 AM AKSTGale WarningAFC12 hr
Feb 12, 4:00 AM AKSTSmall Craft AdvisoryAFC60 hr
Feb 12, 4:00 AM AKSTStorm WarningAFC24 hr
Feb 12, 4:46 AM AKSTBlizzard WarningAFC29 hr
Feb 12, 11:12 AM AKSTWinter Storm WarningAFC16 hr

Nearby

High Wind Warnings in Alaska, 2009Every high wind warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.